Opiate Withdrawals

Opiate withdrawals are a journey into hell. If a person was to go through it once one would think that opiate addiction would be non existent. Unfortunately the need to feel high and the fact that our addiction tells us we have no addiction, we foolishly are willing to do it again. In this article I am concentrating on withdrawal from opiates, however alcohol withdrawal is equally as bad and can be dangerous. We may feel like dying while going through opiate withdrawals but we won’t unlike alcohol withdrawal which can be deadly.

Withdrawal from opiates produce symptoms such as anxiety, muscle aches, runny nose, insomnia, stomach ailments, sweating and yawning. These are very unpleasant symptoms that can be managed somewhat with different over the counter medications. You can do internet searches and be told about these various symptoms. As a recovering opiate user I want to talk about symptoms that can’t be described unless you have been there.

I am lying in the sun but I am so cold my teeth hurt from chattering so much. I have a feeling that there are worms under my skin that prevent me from lying still even though I am completely exhausted because I haven’t slept in three days. I can’t sit still yet I can’t walk because I am so depressed I have no energy to get up and yet I have to get up to go to the bathroom where things are coming out of both ends. I am feeling weak because I can’t keep food or fluids down long enough for my body to use them. I beg for death but it doesn’t come. I keep seeing in my mind the pill or even a small chip of the pill that will make it all go away. I want it so bad and yet I don’t because deep down inside all I have ever wanted was to be drug free. I get small reprieves where I may fall asleep for a little while but then I wake up and it all comes back seemingly worse than before. I get brief moments of clarity where I think I am almost there and I feel proud of myself but then the hell returns and I beg God for mercy. My faith tells me that God will not give me more than I can handle but He and I disagree about what I can handle and its all up to Him. I am a spiritual person and I know that at this moment God and Satan are battling for my soul and my body is their battle ground.

I fall asleep and as I awaken I realize the wormy feeling is not there. I still feel really tired but I am able to shower and make something small to eat. I tell people I am feeling better. I am still cold but I feel the sun on me. I am thinking I did it, I am going to make it. And then suddenly the worms are slowly coming back………..

Tagged with: , , , , , ,


One comment on “Opiate Withdrawals
  1. Jenn Kos says:

    This article of yours was very educational. Being a recovering addict, I thought I would never hit rock bottom again. Just recently I learned about opiate withdrawals. I just had a full hysterectomy done and was put on pain medication. I was on pain medication prior to the surgery. After healing from my surgery, I knew I was going to have a hard time getting off the pain medications. Being an addict the truth is, I just plain out wanted more and more. So I turned to heroin. What a mistake. I will keep this short! The withdrawals were terrible. It started with sweats that got so bad that I was changing my clothes 3x a day or more. Between the sweats and the pain, I felt like I was going to hell. It got so bad for me that I wished for something I never thought I would ever wish for. And that was death. I wanted to die so bad because the worms that you spoke about was freaking me out and the pain through my whole body was insane.
    Thanks for sharing your article. I look forward to reading more and hopefully sharing my experiences with you.

Leave a Reply

Your email address will not be published. Required fields are marked *

*